Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Over weight, hands feels uncomfortable and cold. What is the cause? Looking for treatment

My almost sixty year old, overweight friend often walks with me, usually a brisk, hour-long walk. For the last few months, she s complained that her left hand gets noticeably and, sometimes, uncomfortably colder as she walks. I can easily tell the difference in the temperature of her two hands; the right is pink and warm and the left is cold and not pink. What are likely causes? Should she seek medical help? From whom.
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cosmetic & Plastic Surgeon 's  Response
Hi Jjdmcook
thanks for posting your query on healthcare magic
the pathology that your friend is having is known as Raynaud's Phenomenon
Raynaud's phenomenon is a vasospasm response which occurs due to cold or emotional stress. It causes constriction of the peripheral blood vessels, leading to tissue hypoxia. In prolonged recurrent cases of Raynaud phenomenon atrophy of the skin, subcutaneous tissues, and muscle can also occur. In rare cases it can cause ulceration and ischemic gangrene of the fingers
The usual color changes occur as pallor or whiteness , if there is less oxygen or depletion then cyanosis or blue discoloration and then return of flow may cause redness .

There are two divisions :
1) Primary Raynaud's disease - which is idiopathic
2) Secondary Raynaud's which may be associated to various conditions like
- Connective tussue disorders eg SLE
- Obstructive disorders eg atherosclerosis,Buerger's disease,thoracic outlet syndrome
-Occupation involving vibration eg. drilling
-Other causes such as trauma sustained in auto accident or other traumatic events
or carpal tunnel syndrome
I would suggest you to visit your physician to determine the causeget you investigated accordingly and give you medication for the same such as calcium channel blockers (nifedipine) or diltiazem or Angiotensin II receptor antagonists like Losartan or sildenafil for vasodilator effect
If they dont help then surgical intervention such as sympathectomy or microvascular surgery for enhancement of blood in vessels , or accesory 1st rib excision , can be done by a plastic surgeon
recently Botox has also be used to decrease pain and increase the vascularity to heal complications such as ulcers
Ill suggest donot neglect the problem and see a physician for the same
I hope i have answered to your query
If you have any further doubts do post again
God Bless
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor